From Pittston, Pennsylvania, USA:
My 14 year old son, who has had type 1 diabetes for three years, is currently taking Lantus and Humalog at breakfast, lunch, dinner before bed. We monitor every injection, and 72 hours on the Continuous Glucose Monitoring System revealed that his really high blood sugars in the morning are the result of the dawn phenomenon. We can't adjust his insulin before bed because, during part of the night his sugars run around 60 mg/dl [3.3 mmol/L] and then they peak to 300-400 mg/dl [16.7-22.2 mmol/L]. Any suggestions?
You might try splitting the Lantus (insulin glargine), giving more in the morning and less at bedtime. It has a peak, but with a smaller dose and a bedtime snack, this might be okay. Discuss with your son's diabetes team.
Original posting 29 Jul 2002
Posted to Insulin
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.